Doctor insights on:
What Side Effects May Be Caused By Iron Supplements
Effective treatment for anemia is generally taking an iron supplement by mouth. Iron pills are large and difficult for some women to swallow. If so, you can usually break them in half and have one half with breakfast and the other with lunch. Drink a lot of water and eat foods that are high in fiber as iron can be constipating. You doctor may also prescribe ...Read more
Mostly GI Distress: Side effects from taking iron supplements are most often diarrhea or constipation and epigastric abdominal discomfort. Taken after a meal, side effects decrease, but there is an increased risk of interaction with other substances. Black stools are not uncommon, but harmless. Liquid form can discolor the teeth and intramuscular injections can be painful and leave a brown discoloration. ...Read more
Stool softeners: Can help.Get a more detailed answer ›
Any side effects to iron supplements? I have anemia & am starting 60mg of a slow release tablet of iron tonight. Anything I should know before taking?
Constipation and...: Iron supplements often cause constipation and will turn your stool black. They can also cause stomach upset and occ. Diarrhea and cramping- these tend to lessen over time. But they are usually well-tolerated. Taking vit. C with them improves absorption. The best-absorbed form of iron is actually iron bis-glycinate so you might want to try that form. ...Read moreSee 1 more doctor answer
My doctor gave me iron supplements ( im anemic and preg) an also an UTI so he prescribed keflex. Will have any side effects by taking both?
Maybe anemia: Im not aware of iron causing migraines however there is an association between migraines and anemia. We often see women your age with heavy periods often from uterine fibroids which can commonly cause migraines. The anemia is often first treated medically with iron supplements. Do you have heavy periods? Change pads more frequently than every 3 hours? Are your migraines worse with your menstrual? ...Read moreSee 1 more doctor answer
Possibly: Oral iron supplements do not cause skin color changes. Iron injections into muscle or skin can result is iron deposits in the skin causing color change locally at the site of injection. If your skin is changing color all over, however, and you are iron deficient, you should be seeing your doctor since some rare skin changes like color change are a distant manifestation rarely of a hidden cancer. ...Read more
A dietary supplement, also known as food supplement or nutritional supplement, is a preparation intended to supplement the diet and provide nutrients, such as vitamins, minerals, fiber, fatty acids, or amino acids, that may be missing or may not be consumed in sufficient quantities in a person's diet. Some countries define dietary supplements as foods, while ...Read more
- Talk to a doctor live online for free
- What are the side effects of iron supplements?
- What are the side effects of taking iron supplements?
- Side effects of iron supplements
- Ask a doctor a question free online
- Infant iron supplement side effects
- Iron supplement side effects in children
- Liquid iron supplements side effects
- Side effects of iron supplements for anemia
- Talk to a pharmacologist online for free